MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B335
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient believes there is a problem with the nail because when they used the electronic remote controller (erc) to distract it makes a noise.The issue led to a difference in distraction from the opposite side nail.Upon completing distraction during follow up with the physician, they found that the nail is bent on the side that made the noise.The nail was explanted and exchanged for an interlocking nail.The patient was reported to have been full weight bearing beyond the instructions for use (ifu).
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: upon receipt of the returned device, visual inspection revealed the housing tube was bent in the middle.The bent housing tube may have impacted the performance of the nail and likely resulted in failure during use.The reported failure has therefore been confirmed.The x-ray images (taken upon return) also confirmed the bending of the housing tube.The x-ray inspection revealed no other internal failure or broken component.The nail was functionally tested and was unable to distract and retract with the external remote controller (erc) and high-speed magnet.The unit has been determined to have been jammed due to the housing tube bending.The bending of the housing tube caused the internal components of the unit to become misaligned which may have led to the jamming.The unit did not pass the functional testing specification.The inspection data for the lot of the housing tube (lot #210325-10) has been reviewed and confirms the part met design specifications per the engineering drawing.Based on the provided information from the physician, as well as the type of bend observed it is likely that the nail became bent as a result of stress generated from patient weight bearing activities.If excess stress or force was applied to the nail due to weight-bearing activities, it's possible that this contributed to the bending of the housing tube.The nail is designed to withstand certain levels of stress and force, but if it is subjected to excessive amounts, it may become damaged or bent.Device labeling: per the precice instructions for use, "the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.Patients should utilize external support, and/or restrict activities as directed by the physician until consolidation occurs".Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16313594
Report Number3006179046-2023-00110
Device Sequence Number5708258
Product Code HSB
UDI-Device Identifier00812258020286
UDI-Public812258020286
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B335
Device Lot Number1062301AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale